How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Abid Your Own Question
Dr. Abid
Dr. Abid, Doctor
Category: Medical
Satisfied Customers: 5853
Experience:  MBBS, FCPS(R)
Type Your Medical Question Here...
Dr. Abid is online now
A new question is answered every 9 seconds

I have been on PD for about a month (4 exchanges a day) and

This answer was rated:

I have been on PD for about a month (4 exchanges a day) and am having terrible cramps. Hands, feet, legs, it seems everything gets involved, day and night even though I don't go below dry weight. The dialysis Dr.'s seem to think it is a problem to learn to live with. I can't continue these constant, intense cramps. Any suggestions? Could it be a deficiency of some kind?
Hi there.
Welcome to Just Answer and thank you for the question.
I am Dr.Abid a Medical Internist and will help you out.
Patient on Dialysis because of chronic kidney disease often face lot of electrolytes imbalance along with anemia ,body cramps can be because of low hemoglobin or low calcium level.
I will suggest you to get your serum electrolytes like calcium,potassium,phosphate,sodium,bicarbonate along with blood CP.
When electrolytes balance will achieved cramps will decline.
Similarly correction of anemia will also help you out.
Please follow the instructions as I advised you and proceed further.
Regards XXXXX XXXXX you good health.
Positive feedback will be appreciated.
Dr. Abid and 5 other Medical Specialists are ready to help you